Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 2, NWS Goodland, KS

January 14, 2022Cheyenne County, Kit Carson County, Colorado; 7 counties in Kansas

NWS Goodland, KS issued this high wind warning at Jan 14, 2022, 3:12 AM MST for Cheyenne County, Kit Carson County, Colorado; 7 counties in Kansas. It took effect at Jan 14, 2022, 11:00 AM MST. It was in force for 9 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2022, 3:12 AM MST (10:12 UTC)
In effect from
Jan 14, 2022, 11:00 AM MST
Expired
Jan 14, 2022, 8:03 PM MST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 11:02 AM MSTNON-TSTM WND GST 581 Nne Goodland, KSN WIND SUSTAINED AT 44 MPH GUSTING TO 58 MPH AT 1102 AM MST (1802 UTC) AT THE ASOS IN GOODLAND (KGLD).
Jan 14, 11:05 AM MSTDUST STORM13 N Edson, KSOFF-DUTY NWS EMPLOYEE REPORTED WAVES OF BLOWING DUST WITH VISIBILITY REDUCED TO 1-2 MILES AT TIMES.
Jan 14, 11:05 AM MSTNON-TSTM WND GST 6013 N Edson, KSOFF-DUTY NWS EMPLOYEE ESTIMATED 60 MPH WIND GUST.
Jan 14, 11:09 AM MSTNON-TSTM WND GST 512 Sw Firstview, COWEATHER UNDERGROUND STATION KCOCHEYE8.
Jan 14, 11:20 AM MSTDUST STORM13 N Edson, KSOFF-DUTY NWS EMPLOYEE REPORTED VISIBILITY LESS THAN 100 FT DUE TO BLOWING DUST. VISIBILITY DID IMPROVE WITHIN A BRIEF PERIOD OF TIME, BUT REMAINED AROUND 1 MILE.
Jan 14, 11:34 AM MSTNON-TSTM WND GST 5310 Wsw Mingo, KSWEATHER UNDERGROUND STATION KKSCOLBY28.
Jan 14, 11:40 AM MSTDUST STORM13 N Edson, KSOFF-DUTY NWS EMPLOYEE REPORTED NEAR BROWN-OUT CONDITIONS FOR A FEW MINUTES WITH VISIBILITY DOWN TO 1/10TH OF A MILE.
Jan 14, 11:40 AM MSTNON-TSTM WND DMG3 Wsw Ruleton, KSKANSAS HIGHWAY PATROL REPORTED SEVERAL SEMI TRUCKS BLOWN OVER ON I-70 NEAR MILE MARKER 8.
Jan 14, 11:45 AM MSTNON-TSTM WND GST 609 Wsw Winona, KSMESONET STATION UP840 9.0 W WINONA (UPR) WIND DIRECTION INCORRECT(REPORTED FROM ESE), HOWEVER THE TIMING/MAGNITUDE CONSISTENT WITH SURROUNDING DATA.
Jan 14, 11:56 AM MSTNON-TSTM WND GST 5810 Wsw Russell Springs, KSSITE 16-14-36 SE OF WALLACE.
Jan 14, 12:14 PM MSTNON-TSTM WND GST 57Gove, KSSITE EVANS48 IN GOVE CITY.
Jan 14, 12:20 PM MSTNON-TSTM WND DMG2 Wsw Ruleton, KS*** 1 INJ *** VIA KHP SOCIAL MEDIA: EB I-70 FROM MM 1 TO 12 TEMPORARILY CLOSED DUE TO AN INJURY ACCIDENT.
Jan 14, 12:30 PM MSTNON-TSTM WND GST 552 Sw Firstview, COWEATHER UNDERGROUND STATION KCOCHEYE8.
Jan 14, 12:45 PM MSTNON-TSTM WND GST 55Leoti, KSSITE F1490 LEOTI.
Jan 14, 2:53 PM MSTNON-TSTM WND GST 535 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT.
Jan 14, 3:10 PM MSTNON-TSTM WND GST 565 S Burlington, COTHE ASOS IN BURLINGTON (KITR) MEASURED A 49 KNOT (56 MPH) GUST AT 2210 UTC.
Jan 14, 6:17 PM MSTSNOW 02 Nne Goodland, KSAT NWS OFFICE. TRACE OF SLEET. LASTED A FEW MINUTES. NO ACCUMULATION.
Jan 14, 6:33 PM MSTNON-TSTM WND DMGKit Carson, CODELAYED REPORT OF A 24 FOOT TALL FLAG POLE BEING BENT ABOUT 5 DEGREES AND THE FLAG BEING RIPPED TO PIECES DURING THE HIGH WINDS.
Jan 14, 7:00 PM MSTSNOW 01 N Sharon Springs, KSCORRECTS PREVIOUS SNOW REPORT FROM 1 N SHARON SPRINGS. SOCIAL MEDIA REPORT OF A TRACE OF SLEET IN SHARON SPRINGS.
Jan 14, 7:00 PM MSTSNOW 01 N Sharon Springs, KSSOCIAL MEDIA REPORT OF A TRACE OF SLEET IN SHARON SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3408 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS73 KGLD 141012
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
312 AM MST Fri Jan 14 2022

COZ090-KSZ001>004-013>016-027>029-NEZ079>081-141115-
/O.CAN.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/
Yuma-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-
Graham-Wallace-Logan-Gove-Dundy-Hitchcock-Red Willow-
Including the cities of Yuma, Wray, St. Francis, Bird City, 
Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, 
Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Benkelman,
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
312 AM MST Fri Jan 14 2022 /412 AM CST Fri Jan 14 2022/

...HIGH WIND WATCH IS CANCELLED...

Windy conditions are expected with north winds gusting between 40
and 50 mph today from late morning through early evening.

$$

COZ091-092-150000-
/O.UPG.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/
/O.NEW.KGLD.HW.W.0002.220114T1800Z-220115T0000Z/
Kit Carson-Cheyenne-
Including the cities of Burlington, Arapahoe, and Cheyenne Wells
312 AM MST Fri Jan 14 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...North winds 35 to 40 mph with gusts up to 60 mph expected
  along with patchy areas of blowing dust.

* WHERE...Kit Carson and Cheyenne Counties.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Damaging winds are expected and may blow down trees 
  and power lines. Travel may be difficult on east west oriented 
  roads, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

KSZ041-042-150000-
/O.UPG.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/
/O.NEW.KGLD.HW.W.0002.220114T1800Z-220115T0000Z/
Greeley-Wichita-
Including the cities of Tribune and Leoti
312 AM MST Fri Jan 14 2022 /412 AM CST Fri Jan 14 2022/

...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

* WHAT...North winds 35 to 40 mph with gusts near 60 mph expected
  along with patchy areas of blowing dust.

* WHERE...Greeley and Wichita Counties.

* WHEN...From 11 AM MST /noon CST/ this morning to 5 PM MST /6 
  PM CST/ this afternoon.

* IMPACTS...Damaging winds are expected and may blow down trees
  and power lines. Travel may be difficult on east west oriented
  roads, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Use caution if you must drive.

&&

$$
5 follow-up statements
129 
WWUS73 KGLD 141538 AAA
NPWGLD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
838 AM MST Fri Jan 14 2022

KSZ013-014-027>029-150600-
/O.EXB.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/
Sherman-Thomas-Wallace-Logan-Gove-
Including the cities of Goodland, Colby, Sharon Springs, Oakley, 
Quinter, Grinnell, and Grainfield
838 AM MST Fri Jan 14 2022 /938 AM CST Fri Jan 14 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING...

* WHAT...North winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Sherman, Thomas, Wallace, Logan and Gove Counties.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Hazardous travel conditions are anticipated to be the
  primary impact, especially on west to east routes such as
  Interstate 70, where cross winds will be strongest. High profile
  vehicles will see the worst impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving, watch for objects blowing across the roadway 
and into your path. Keep a safe distance from cars in adjacent 
lanes as strong gusts could suddenly push a vehicle outside its 
lane of travel. Take extra care in high-profile vehicles such as a
truck, van, or SUV, or when towing a trailer, as these are more 
prone to be pushed or even flipped by high winds.

&&

$$

COZ091-092-KSZ041-042-150600-
/O.EXT.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/
Kit Carson-Cheyenne-Greeley-Wichita-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
Tribune, and Leoti
838 AM MST Fri Jan 14 2022 /938 AM CST Fri Jan 14 2022/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/
THIS EVENING...

* WHAT...North winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Greeley and Wichita Counties.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Hazardous travel conditions are anticipated to be the
  primary impact, especially on west to east routes such as 
  Interstate 70, where cross winds will be strongest. High profile
  vehicles will see the worst impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving, watch for objects blowing across the roadway 
and into your path. Keep a safe distance from cars in adjacent 
lanes as strong gusts could suddenly push a vehicle outside its 
lane of travel. Take extra care in high-profile vehicles such as a
truck, van, or SUV, or when towing a trailer, as these are more 
prone to be pushed or even flipped by high winds.

&&

$$

Vincent
103 
WWUS73 KGLD 141553
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
853 AM MST Fri Jan 14 2022

COZ091-092-KSZ013-014-027>029-041-042-150600-
/O.CON.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, and Leoti
853 AM MST Fri Jan 14 2022 /953 AM CST Fri Jan 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT
CST/ THIS EVENING...

* WHAT...North winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Along and south of Interstate 70 in eastern Colorado and
  northwest Kansas.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Hazardous travel conditions are anticipated to be 
  the primary impact, especially on west to east routes such as 
  Interstate 70, where cross winds will be strongest. High 
  profile vehicles will see the worst impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving, watch for objects blowing across the roadway 
and into your path. Keep a safe distance from cars in adjacent 
lanes as strong gusts could suddenly push a vehicle outside its 
lane of travel. Take extra care in high-profile vehicles such as a
truck, van, or SUV, or when towing a trailer, as these are more 
prone to be pushed or even flipped by high winds.

High dust concentrations can aggravate asthma and cause respiratory
problems, especially in children, the elderly, or those with pre-
existing respiratory conditions. The Kansas Department of Health 
and Environment recommends taking preventative measures such as 
staying indoors or wearing protective breathing masks, if outside.

&&

$$

Vincent
709 
WWUS73 KGLD 141816 AAA
NPWGLD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
1116 AM MST Fri Jan 14 2022

COZ091-092-KSZ013-014-027>029-041-042-150600-
/O.CON.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, and Leoti
1116 AM MST Fri Jan 14 2022 /1216 PM CST Fri Jan 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT
CST/ THIS EVENING...

* WHAT...North winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Along and south of Interstate 70 in eastern Colorado 
  and northwest Kansas.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Hazardous travel conditions are anticipated to be 
  the primary impact, especially on west to east routes such as 
  Interstate 70, where cross winds will be strongest. High 
  profile vehicles will see the worst impacts.

* ADDITIONAL DETAILS...At 1102 AM MST, the National Weather
  Service in Goodland measured a north wind sustained at 44 mph
  gusting to 58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind of this magnitude may down trees, power lines, and damage 
property. If you must drive, watch for objects blowing across the 
roadway and into your path. Keep a safe distance from cars in 
adjacent lanes as strong gusts could suddenly push a vehicle 
outside its lane of travel. Take extra care in high-profile 
vehicles such as a truck, van, or SUV, or when towing a trailer, 
as these are more prone to be pushed or even flipped by high 
winds.

High dust concentrations can aggravate asthma and cause respiratory
problems, especially in children, the elderly, or those with pre-
existing respiratory conditions. The Kansas Department of Health 
and Environment recommends taking preventative measures such as 
staying indoors or wearing protective breathing masks, if outside.

&&

$$

Vincent
021 
WWUS73 KGLD 141853
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1153 AM MST Fri Jan 14 2022

COZ091-092-KSZ013-014-027>029-041-042-150600-
/O.CON.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, and Leoti
1153 AM MST Fri Jan 14 2022 /1253 PM CST Fri Jan 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT
CST/ THIS EVENING...

* WHAT...North winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Along and south of Interstate 70 in eastern Colorado 
  and northwest Kansas.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Hazardous travel conditions are anticipated to be 
  the primary impact, especially on west to east routes such as 
  Interstate 70, where cross winds will be strongest. High 
  profile vehicles will see the worst impacts.

* ADDITIONAL DETAILS...At 1102 AM MST, the National Weather
  Service in Goodland measured a north wind sustained at 44 mph
  gusting to 58 mph. At 1140 AM MST, the Kansas Highway Patrol
  reported multiple accidents involving blown over semis on 
  Interstate 70 in Sherman county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must drive, watch for objects blowing across the roadway 
and into your path. Keep a safe distance from cars in adjacent 
lanes as strong gusts could suddenly push a vehicle outside its 
lane of travel. Take extra care in high-profile vehicles such as a
truck, van, or SUV, or when towing a trailer, as these are more 
prone to be pushed or even flipped by high winds. Wind of this
magnitude may also down trees, power lines, and damage property.

High dust concentrations can aggravate asthma and cause respiratory
problems, especially in children, the elderly, or those with pre-
existing respiratory conditions. The Kansas Department of Health 
and Environment recommends taking preventative measures such as 
staying indoors or wearing protective breathing masks, if outside.

&&

$$

Vincent
250 
WWUS73 KGLD 150303
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
803 PM MST Fri Jan 14 2022

COZ091-092-KSZ013-014-027>029-041-042-150415-
/O.CAN.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/
Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley-
Wichita-
Including the cities of Burlington, Arapahoe, Cheyenne Wells, 
Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, 
Grainfield, Tribune, and Leoti
803 PM MST Fri Jan 14 2022 /903 PM CST Fri Jan 14 2022/

...HIGH WIND WARNING IS CANCELLED...

Strong northerly winds have begun to decrease over the warning 
area, below criteria, prompting cancellation. The area will still 
see gusts up to 45 to 55 mph for the next several hours. Please 
use caution if out traveling on east to west orientated roadways, 
especially Interstate 70. High profile vehicles will continue to 
be impacted at least until midnight MST/100 AM CST.

$$

JN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 14, 3:08 AM MST, 4 minutes earlier.

Area forecast discussion, Jan 14, 3:08 AM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
308 AM MST Fri Jan 14 2022

.UPDATE...
Issued at 815 PM MST Thu Jan 13 2022

Update issued to adjust overnight lows for the CWA. Currently,
the area is continuing to see extensive cloudiness for mid/high
level clouds streaming in from the west/northwest. The past
several hours has seen temps holding steady due to the cloud cover
as well as the southerly flow. Breaks are starting to occur in
the cloud deck, allowing for some areas to start to creep down
towards forecasted lows. Have decided to tweak the area a degree
or two lower as the cloud deck upstream in central Colorado is
showing more breaks in coverage than we have currently and should
move east into the Tri State area over the next couple hours.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 315 PM MST Thu Jan 13 2022

Overview: (A) An upper level low presently situated in WA/OR will
track ESE-SE through ID into the Central Rockies (tonight), as
(B) additional shortwave energy, presently situated in
Alberta/Saskatchewan, digs southward into the Northern Rockies.
The aforementioned waves will interact with one another over
central/northern portions of the Rockies and High Plains tonight
and Friday -- the net result of which (according to the latest
guidance) will be constructive in nature -- i.e. an aggressively
amplifying upper wave that digs SSE through the Central Plains
(late Fri-Fri night) into the Lower MS River Valley (Sat-Sat
night), then eastward through the Deep South into the Southeast US
(Sun) -- driving the development of a powerful extratropical
cyclone along the Eastern Seaboard Sun-Mon.

Fri-Fri night: A broad, complex mid-latitude cyclone -- perhaps
comprised of several distinct low centers -- will develop in the
lee of the Central/Northern Rockies late tonight, progressing ESE-
SE toward the Central/Southern MS River Valley Fri-Fri night.
Given the intricate nature of the upper level pattern -- e.g. two
distinct waves interacting over a vast tract of complex terrain
(i.e. the western CONUS) -- a fair amount of uncertainty persists
with regard to the evolution of the emerging/resultant wave (and
associated surface cyclone) over the central CONUS. Now that the
aforementioned waves are inland and have (in theory, if not in
practice) been sampled by the RAOB network, operational guidance
appears to be converging on a common solution.. in which these
waves constructively interact.. ultimately yielding a more
powerful/consolidated storm system over the Central/Lower MS River
Valley.

In the Tri-State area, relatively little has changed w/regard to
sensible weather conditions/impacts anticipated with this system.
In due consideration of a more amplified (unified, one might say)
upper pattern.. a High Wind Watch is now in effect for the entire
Tri-State area. At this time, expect sustained NNW winds on the
order of 30-45 mph and gusts up to 55-65 mph, mainly during the
day on Friday.. though strong winds will persist well into Friday
night.. and guidance now hints at the potential for a 2nd wind
'maxima' assoc/w strong low-level cold advection Friday evening.

Sat-Sat night: Expect weakening northerly winds and a clearing
trend assoc/w pronounced synoptic subsidence -- as the amplifying
upper wave and associated surface cyclone depart to the southeast.
With a colder airmass (H85 temps -5 to -10C at 12Z Sat) recently
deposited over the region, expect highs in the 30s.. coldest in
eastern portions of the area.

.LONG TERM...(Monday through Friday)
Issued at 307 AM MST Fri Jan 14 2022

The extended forecast remains quiet and dry as an upper ridge
dominates over the western CONUS.  Northwest flow remains in place
over the Central High Plains on Monday and Tuesday with above normal
temperatures expected.  Highs each day will range from the mid-50s
to low 60s.  Lows Tuesday morning will be primarily in the 20s
across the region.

Tuesday night, a cold front swings south through the region.
Overnight lows will be a few degrees cooler than the previous night,
ranging from the upper teens to low 20s.  Cooler air moves in on
Wednesday, dropping temperatures 10 to 20 degrees from the previous
day.  Expected highs range from the mid-30s along and east of a line
from Max, Nebraska to Hill City, Kansas.  West of that line, highs
will range from the upper 30s to low 40s.  A weak shortwave moves
through the region Wednesday evening which may bring enough lift and
moisture to get a few isolated snow showers to the northeastern part
of the area.  The bulk of the precipitation should remain to the
north and east of the Tri-State area.  Overnight lows will bottom
out in the low to mid-teens.  Wind chills will be in the single
digits above zero.

Expect a warming trend through the end of the forecast period with
highs returning to the 50s.  Models are hinting at a trough pushing
into the region Friday evening with cooler air pushing into the
region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1013 PM MST Thu Jan 13 2022

The passage of a low pressure system over eastern Kansas during
the forecast period will allow for winds to shift from southerly
to northerly, and be the main wx concern for both terminals.
Overall, VFR conditions will ensure with decreasing mid/high
ceilings. KGLD towards the end of the forecast could see some IFR
ceilings.

Winds for KGLD, south around 10kts thru 14z Friday, then north-
northwest 15-25kts. Higher gusts up to 45kts are possible,
especially from 18z onward. LLWS 15z-18z Friday 360@50kts.

Winds for KMCK, south-southeast around 10kts thru 13z Friday,
then west-northwest 15-20kts. By 18z, north-northwest 25-40kts.
LLWS 13z-15z Friday 360@35kts and again 15z-18z 360@50kts.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning from 11 AM MST /noon CST/ this morning to 5 PM
     MST /6 PM CST/ this afternoon for KSZ041-042.

CO...High Wind Warning from 11 AM this morning to 5 PM MST this
     afternoon for COZ091-092.

NE...NONE.
&&

UPDATE...JN
SHORT TERM...VINCENT
LONG TERM...AW
AVIATION...JN
Hazardous weather outlook, Jan 13, 6:02 PM MST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
602 PM MST Thu Jan 13 2022

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
602 PM MST Thu Jan 13 2022 /702 PM CST Thu Jan 13 2022/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

A High Wind Watch remains in effect for late Friday morning through
sunset Friday evening for the entire Tri-State area.

A period of light snow is possible late Friday evening and Friday
night. Little if any accumulation is currently expected. Wind chill
readings as low as 5 to 10 degrees below zero are anticipated
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected tonight.

Nearby

High Wind Warnings in Kansas, 2022High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.